MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO, STERILE T2 Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO, STERILE T2 Ø4,2X340 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18064260S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that "42-year-old polytraumatized patient, victim of a road accident on (b)(6) 2024, treated for osteosynthesis of the right femur by closed-focus centromedullary nailing; during the operation, the drill bit broke.After checking with the image intensifier, the tip of the broken drill bit could be located and removed from the patient in its entirety.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the received drill bit is broken as reported.The device inspection revealed the following: the visual inspection has shown that the drill bit forefront with the cutting flutes is broken off at the crossover to the shaft.The microscopic inspection shows that the breakage surface reveals typical characteristics of a brittle fracture (relatively smoother surface at the center than at the edges).No material deformation can be observed.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a mechanical overload during drilling, for example by an excessive contact with the nail during the preparation of a locking screw hole.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DRILL, AO, STERILE T2 Ø4,2X340 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19159498
Report Number0009610622-2024-00163
Device Sequence Number7861902
Product Code LXH
UDI-Device Identifier04546540196774
UDI-Public04546540196774
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18064260S
Device Lot NumberKU167984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexUnknown